Alert archive / Texas / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 49, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 23, 2010, 7:22 PM CDT for Jefferson County, Orange County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2010, 7:22 PM CDT (00:22 UTC)
- Expired
- Aug 23, 2010, 7:45 PM CDT
- In force
- 23 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 81 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 7:30 PM CDT | TSTM WND DMG | Labelle, TX | ENTERGY REPORTS OVER 1000 CUSTOMERS WITHOUT POWER ACROSS JEFFERSON COUNTY WITH THE MAJORITY IN THE HILLEBRANDT AND LABELLE COMMUNITIES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2705 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
195 WUUS54 KLCH 240022 SVRLCH TXC245-361-240045- /O.NEW.KLCH.SV.W.0049.100824T0022Z-100824T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 722 PM CDT MON AUG 23 2010 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN JEFFERSON COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES...PORT NECHES...PORT ARTHUR...NEDERLAND...GROVES... CENTRAL GARDENS... SOUTH CENTRAL ORANGE COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES BRIDGE CITY... * UNTIL 745 PM CDT * AT 721 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...OVER NEDERLAND...MOVING SOUTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEDERLAND BY 730 PM CDT... SOUTHEAST TEXAS REGIONAL AIRPORT AND PORT ARTHUR BY 735 PM CDT... PORT ACRES AND LA BELLE BY 745 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... DAMAGING WINDS OF 60 MPH WERE REPORTED BY THE WEATHER OBSERVING EQUIPMENT AT SOUTHEAST TEXAS REGIONAL AIRPORT IN NEDERLAND WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS! && PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT 337-477-5285 EXTENSION 1. LAT...LON 2973 9399 2984 9422 3012 9402 3004 9384 TIME...MOT...LOC 0021Z 028DEG 15KT 3000 9398 $$ 25
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:43 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 23, 3:43 PM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 343 PM CDT MON AUG 23 2010 .SYNOPSIS...A WEAK COLD FRONT WILL USHER IN DRIER CONDITIONS OVER THE NEXT SEVEREAL DAYS. HIGH PRESSURE WILL DOMINATE WITH HOT DAYS BUT RELATIVELY COOLER NIGHTS AS DEW POINTS FALL OFF. UNSETTLED CONDITIONS BY FRIDAY AS AN INVERTED TROF OR GULF LOW MOVES WEST ACROSS THE GULF TOWARDS THE MEXICAN COAST. HIGH PRESSURE OVER THE OHIO VALLEY WILL SHUNT TROPICAL MOISTURE FROM THIS SYSTEM INTO OUR AREA OVER THE WEEKEND. THIS WELL BRING A RETURN OF AFTERNOON AND EARLY EVENING SCATTERED THUNDERSTORMS. && .SHORT TERM...TEMPERATURES SHADED JUST BELOW GUIDANCE FOR ALL EXCEPT LOWER SE TX AND SW LA TNITE DUE TO LIGHT OFFSHORE FLOW WHICH WILL LOWER OUR MOISTURE IN THE BOUNDARY LAYER. SOME RESIDUAL MOISTURE WILL DELAY THESE EFFECTS FOR THOSE AREAS. HEAT INDICES SHOULD REMAIN WELL BELOW ADISORY CRITERIA DESPITE THE ACTUAL TEMPS SOARING INTO THE UPPER 90S TO NEAR 100 DUE TO DRIER CONDITIONS. && .LONG TERM...FCST PWATS DROP WELL BELOW 1.5 INCHES WHILE THE ATMOSPHERE GAINS STABILITY FROM WARMER CONDITIONS ALOFT. STAYED CLOSE TO GUIDANCE HIGHS BUT UNDERCUT LOWS WHICH WILL FINALLY SLIP BELOW CLIMO LEVELS. USED A BLEND ON TEMPS BETWEEN THE EURO AND THE GFS BEGINNING ON FRIDAY DUE TO MODEL DIFFERENCES WITH THE GFS TRENDING COOLER THAN THE EURO. BOTH SHOW THE RIDGING OUT OF THE OHIO VALLEY. THE MIDDLE OF NEXT WEEK IS LOOKING WET WITH ADDITIONAL EASTERLY WAVES MOVING UNDER THE RIDGE. SWEENEY && .PRELIMINARY POINT TEMPS/POPS... KLCH 77 96 70 94 71 / 20 5 5 5 10 KBPT 78 98 73 94 71 / 20 10 5 5 10 KAEX 74 98 67 95 68 / 10 5 5 5 10 KLFT 78 96 68 92 71 / 20 5 5 5 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Aug 23, 5:03 AM CDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 503 AM CDT MON AUG 23 2010 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-241100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 503 AM CDT MON AUG 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SURFACE FRONT WILL MOVE INTO THE AREA TODAY. THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON HOURS. SOME OF THE STORMS MAY PRODUCE WIND GUSTS OVER 35 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HEAT INDEX READINGS ARE EXPECTED TO RANGE FROM 102 TO 107 AND JUST BELOW HEAT ADVISORY CRITERIA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SURFACE FRONT WILL STALL AND WASH-OUT NEAR THE COAST. ISOLATED SHOWERS OR STORMS WILL BE POSSIBLE MAINLY NEAR THE COAST THROUGH THURSDAY. CONDITIONS WILL BE LESS HUMID AS DRIER AIR MOVES IN BEHIND THE FRONT. A MORE SOUTHERLY FLOW IS EXPECTED OVER THE WEEKEND...ALLOWING RAIN CHANCES TO INCREASE AGAIN. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-241100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 503 AM CDT MON AUG 23 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE OVER THE COASTAL WATERS. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS OVER 30 KNOTS AND FREQUENT CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MAINLY LIGHT AND VARIABLE WINDS ARE EXPECTED THROUGH THURSDAY AS A SURFACE FRONT STALLS AND WASHES OUT NEAR THE COAST. A MORE EASTERLY TO SOUTHEASTERLY FLOW IS EXPECTED OVER THE WEEKEND...WITH ONLY A SLIGHT INCREASE IN WINDS AND SEAS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
In the hours before
Special weather statement, Aug 23, 6:37 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 637 PM CDT MON AUG 23 2010 TXZ181-201-215-216-240015- JASPER TX-HARDIN TX-JEFFERSON TX-ORANGE TX- 637 PM CDT MON AUG 23 2010 ...SIGNIFICANT WEATHER ADVISORY FOR JASPER...HARDIN...JEFFERSON AND ORANGE COUNTIES UNTIL 715 PM CDT... AT 634 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 3 MILES NORTHEAST OF WEISS BLUFF... MOVING SOUTHWEST AT 20 MPH. * THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... LAKEVIEW...PINE FOREST AND LUMBERTON BY 650 PM... VIDOR BY 700 PM... ROSE CITY BY 705 PM... BEAUMONT AND BEVIL OAKS BY 715 PM... THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. LAT...LON 3003 9402 3018 9434 3039 9409 3031 9394 25
Special weather statement, Aug 23, 6:51 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
651 PM CDT MON AUG 23 2010
TXZ215-216-240015-
JEFFERSON TX-ORANGE TX-
651 PM CDT MON AUG 23 2010
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND ORANGE COUNTIES
UNTIL 715 PM CDT...
AT 648 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF ORANGEFIELD...MOVING
SOUTHWEST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
BRIDGE CITY BY 700 PM...
PORT NECHES AND CENTRAL GARDENS BY 710 PM...
NEDERLAND...SOUTHEAST TEXAS REGIONAL AIRPORT AND GROVES BY 715
PM...
THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
LAT...LON 2996 9406 3024 9395 3016 9376 2998 9379
2996 9383 2996 9385 2993 9386 2991 9388
25The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:48 PM CDT | Special Weather Statement | LCH | Jefferson | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.